Florida, 2013

Lightning Strike in Florida, March 23, 2013

March 23, 2013 · NWS MOB · 1 event in 1 county or zone

Lightning struck a house and caused significant damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Lightning struck a house and caused significant damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 23, 12:05 PM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Mar 23, 12:05 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
105 PM CDT SAT MAR 23 2013

...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...

.MESOSCALE UPDATE...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR
OUR ENTIRE FORECAST AREA UNTIL 8PM. AS OF MIDDAY...A SFC WARM FRONT
WAS LOCATED CLOSE TO THE IMMEDIATE COAST AND WAS ONLY SLOWLY
MOVING NORTH. WARM AIR ADVECTION HAS RESULTED IN THE DEVELOPMENT
OF SCATTERED THUNDERSTORMS. THUNDERSTORMS ARE EXPECTED TO CONTINUE
TO INCREASE IN COVERAGE AS A SUBTLE SHORTWAVE APPROACHES FROM THE
WEST ALONG WITH CONTINUED DESTABILIZATION...ESPECIALLY CLOSER TO THE
COAST. GIVEN STEEP 700-500 MB LAPSE RATES OF 8.0-8.5 C/KM (PER THE
12Z LIX/JAN SOUNDINGS)...COMBINED WITH 50 KT OF DEEP LAYER
SHEAR...LARGE HAIL WILL BE THE PRIMARY THREAT. SINCE THE LAPSE RATES
ARE SO STEEP...THERE IS THE POTENTIAL FOR HAIL TO BE AS LARGE AS
GOLF BALL SIZE.

INITIALLY...THE THREAT FOR DAMAGING WINDS AND TORNADOES WILL BE LOW
AS 850 MB WINDS ARE ONLY AROUND 20-25 KT THIS AFTERNOON.
HOWEVER...AS THE WARM FRONT LIFTS NORTH THIS EVENING IN RESPONSE TO
SFC CYCLOGENESIS OVER LA/MS...THE LOW LEVEL JET WILL INCREASE TO
35-40 KNOTS...ENHANCING LOW LEVEL SHEAR ALONG AND TO THE SOUTH OF
THE BOUNDARY. THE THREAT FOR SURFACE BASED CONVECTION WILL LIKELY BE
CONFINED TO AREAS SOUTH OF THE HIGHWAY 84 CORRIDOR. HOWEVER...IF
CONVECTION BECOMES WIDESPREAD ENOUGH THIS AFTERNOON...THIS WILL
SERVE TO FURTHER LIMIT INSTABILITY...THE NORTHWARD PROGRESSION OF
THE WARM FRONT AND THE RESULTANT TORNADO THREAT. 34/JFB

&&

.AVIATION (18Z ISSUANCE)...TSTMS WILL INCREASE ACROSS THE AREA
THROUGH THE REST OF THE AFTERNOON INTO THIS EVENING. SOME OF THE
STORMS COULD BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL.
CONDITIONS WILL IMPROVE LATE TONIGHT...WITH WINDS BECOMING WEST AND
GUSTY BY MIDDAY SUNDAY MORNING. CIGS WILL REMAIN MVFR TO IFR THROUGH
TONIGHT...RAPIDLY CLEARING FROM WEST TO EAST AFTER SUNRISE SUNDAY.
34/JFB

&&

.PREVIOUS DISCUSSION (ISSUED 555 AM CDT SAT MAR 23 2013)...

.SHORT TERM (TODAY AND TONIGHT)...A WARM FRONT CURRENTLY STRETCHES
EAST TO WEST ACROSS THE NORTHERN GULF OF MEXICO. IT IS SEPARATING
TEMPS AND DEWPOINTS IN THE 70S TO THE SOUTH OF THE FRONT AND TEMPS
IN THE 50S/LOW 60S WITH DEWPOINTS IN THE 40S TO THE NORTH OF THE
FRONT. THE FRONT IS NOT EXPECTED TO MAKE MUCH PROGRESS NORTHWARD
THIS MORNING WITH WEAK ISENTROPIC LIFT TO THE NORTH OF THE FRONT
CONTRIBUTING TO ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
DURING THE MORNING HOURS ACROSS THE GULF COAST. WHILE WIDESPREAD
SEVERE THUNDERSTORMS DEVELOPMENT IS NOT EXPECTED THIS
MORNING...OBSERVED AND FORECAST SOUNDING PROFILES INDICATE ENOUGH
ELEVATED INSTABILITY FOR LARGE HAIL IN ANY STRONGER STORMS.

MORE WIDESPREAD SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED BY
THIS AFTERNOON AS THE WARM LIFTS NORTHWARD IN RESPONSE TO AN UPPER
TROUGH MOVING INTO THE SOUTHERN PLAINS AND HEIGHT FALLS
OVERSPREADING THE LOWER MS RIVER VALLEY. INCREASINGLY DIFFLUENT FLOW
OVER THE WARM FRONT WILL RESULT IN SFC CYCLOGENESIS LATER THIS
MORNING INTO THE EARLY AFTERNOON ACROSS THE NORTHWEST GULF. AS THE
UPPER DYNAMICS MOVE EAST THE SFC LOW IS EXPECTED TO MOVE NORTHEAST
INTO SOUTHERN MISSISSIPPI THROUGH THE AFTERNOON AND SOUTHWESTERN
ALABAMA BY TONIGHT. THIS LOW TRACK ALONG WITH THE DEVELOPMENT OF
WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE NORTH OF THE WARM FRONT
WILL LIKELY KEEP THE WARM FRONT ACROSS SOUTHERN MS/AL THROUGH THIS
EVENING.

THE PRESENCE OF THE WARM FRONT ALONG WITH INCREASING INSTABILITY
WITH MLCAPES OF 750 TO 1500 J/KG...0-3KM SRH OF 150 TO 300
M^2/S^2... 0-6KM BULK SHEAR OF 50 TO 60 KNOTS AND 700-500 MB LAPSE
RATES AROUND 7-7.5 WILL BE FAVORABLE FOR ALL MODES OF SEVERE
THUNDERSTORMS FROM THIS AFTERNOON THROUGH TONIGHT. DAMAGING WINDS
AND LARGE HAIL WILL BE THE PRIMARY THREATS. THE TORNADO THREAT IS
EXPECTED TO BE LIMITED BY WEAK LOW LEVEL FLOW DUE TO A WEAK LOW
LEVEL JET. HOWEVER...THE TORNADO THREAT WILL BE ENHANCED THIS
AFTERNOON AND TONIGHT WITH ANY SUPERCELLS THAT DEVELOP ALONG OR NEAR
THE WARM FRONT WHERE LOW LEVEL SHEAR WILL BE MAXIMIZED.

AS THE SFC LOW MOVES NORTHEAST TONIGHT...THE ASSOCIATED COLD FRONT
WILL MOVE EAST ACROSS THE AREA LIKELY ACCOMPANIED BY SQUALL LINE OF
THUNDERSTORMS CAPABLE OF DAMAGING WIND GUSTS. THE CHANCES RAIN AND
SEVERE THUNDERSTORMS WILL END FROM WEST TO EAST AFTER MIDNIGHT AS
THE FRONT MOVES EAST.

HIGHS TODAY WILL CLIMB INTO THE LOW TO MID 70S WITH SLIGHTLY COOLER
TEMPS NEAR THE COAST DUE TO THE COOLER WATERS. LOWS TONIGHT WILL
GENERALLY BE IN THE LOW 60S. 13/JC

.LONG TERM (SUNDAY THROUGH FRIDAY)...SOME LINGERING SHOWERS AND
THUNDERSTORMS SUNDAY MORNING...BUT THE COLD FRONT IS EXPECTED TO MOVE
EAST OF THE REGION BY EARLY SUNDAY AFTERNOON AS THE PARENT SFC LOW
PRESSURE AREA LIFTS UP INTO KENTUCKY. BEHIND THIS FRONT A LARGE HIGH
PRESSURE RIDGE WILL BUILD AND BUILD SLOWLY TOWARD THE FCST AREA
THROUGH TUESDAY...THEN SETTLE ACROSS THE REGION WEDNESDAY AND
THURSDAY. DAYTIME HIGHS UP IN THE UPPER 70S TO NEAR 80 ON SUNDAY JUST
IN ADVANCE OF THE FRONT...BUT COOLER AND DRIER AIR WORKS INTO THE
REGION BEGINNING SUNDAY NIGHT AND PERSISTS OVER THE AREA THROUGH
THURSDAY. NIGHTTIME LOWS NEARLY 15 TO 20 DEGREES BELOW NORMAL MONDAY
NIGHT THROUGH WEDNESDAY NIGHT...WITH DAYTIME HIGHS ABOUT 10 TO 15
DEGREES BELOW NORMAL DURING THE SAME TIME PERIOD. NO PCPN EXPECTED...
AFTER THE RAIN ENDS SUNDAY...THROUGH THURSDAY. BY FRIDAY THE HIGH
PRESSURE RIDGE WILL SHIFT OFF JUST TO THE EAST OF THE FCST AREA...
WITH GULF RETURN FLOW BEGINNING TO SET UP BRINGING MOISTENING AIRMASS
AND TEMPS WARMING TO NEAR NORMAL. 12/DS

.MARINE...MODERATE TO OCCASIONALLY STRONG SOUTHEAST TO SOUTH WINDS
WILL CONTINUE THROUGH TONIGHT AS AN AREA OF LOW PRESSURE DEVELOPS
ACROSS THE NORTHWESTERN GULF AND MOVES NORTHEAST. AS THE LOW AND
ASSOCIATED COLD FRONT APPROACHES TODAY...SHOWERS AND THUNDERSTORMS
WILL BECOME WIDESPREAD ACROSS THE MARINE AREA. SOME OF THE STORMS
COULD BECOME STRONG TO SEVERE. THE COLD FRONT WILL MOVE ACROSS THE
MARINE AREA SUNDAY MORNING WITH A STRONG WEST TO NORTHWEST FLOW IN
ITS WAKE THROUGH EARLY NEXT WEEK. A SMALL CRAFT ADVISORY IS IN
EFFECT THROUGH MONDAY AFTERNOON AND MAY NEED TO BE EXTENDED IN LATER
FORECASTS. WINDS AND SEAS WILL GRADUALLY DECREASE BY THE MIDDLE OF
NEXT WEEK AS HIGH PRESSURE BUILDS ACROSS THE NORTHERN GULF. 13/JC

.FIRE WEATHER...AS A LOW DEVELOPS TO THE WEST A WARM FRONT WILL MOVE
SLOWLY NORTH ACROSS THE REGION TODAY AND TONIGHT...WITH A SOUTHEAST
TO SOUTH MIXING LAYER FLOW EXPECTED ACROSS THROUGH SUNDAY. THIS
BRINGS MORE MOISTURE AND INSTABILITY INTO THE AREA TODAY INTO EARLY
SUNDAY. CHANCES OF RAIN INCREASING THROUGH THE DAY TODAY...WITH
SHOWERS AND STORMS LIKELY ACROSS THE REGION TONIGHT. WIDESPREAD AND
STRONG OR SEVERE THUNDERSTORMS ARE EXPECTED..ESPECIALLY THIS EVENING.
WIND BECOMES MORE WEST... THEN NORTHWEST IN THE MIXING LAYER DURING
THE DAY ON SUNDAY AS A COLD FRONT MOVES THROUGH. RAIN CHANCES WILL
END WEST TO EAST DURING THE FIRST HALF OF THE DAY SUNDAY. WIND
REMAINING NORTH THROUGH MOST OF THE COMING WEEK...BUT NO RAINFALL
EXPECTED. 12/DS

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 5 PM MONDAY FOR THE FOLLOWING ZONES:
     CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
     MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
     MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
     60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM...

&&
Hazardous weather outlook, Mar 23, 11:40 AM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1240 PM CDT SAT MAR 23 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1240 PM CDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT WILL SLOWLY MOVE NORTHWARD OUT OF THE NORTHERN GULF OF
MEXICO THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP THIS AFTERNOON ACROSS THE AREA. SOME OF THE STORMS COULD
BECOME SEVERE...WITH LARGE HAIL BEING THE MAIN THREAT. THE
ATMOSPHERE IS CONDUCIVE TO PRODUCING HAIL AS LARGE AS GOLF BALLS.

THE THREAT FOR LOCALIZED DAMAGING WINDS AND ISOLATED TORNADOES WILL
INCREASE ALONG THE COAST LATE THIS AFTERNOON AND FURTHER NORTH TO
THE HIGHWAY 84 CORRIDOR THIS EVENING AS THE WARM FRONT MOVES FURTHER
INLAND. A HAIL THREAT WILL STILL EXIST ACROSS THE ENTIRE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE NEEDED
THIS AFTERNOON THROUGH TONIGHT.

GMZ630>635-650-655-670-675-241115-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1240 PM CDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE MARINE
AREA...ESPECIALLY NEAR SHORE...THIS AFTERNOON AND EVENING. SOME OF
THE STORMS COULD BECOME STRONG TO SEVERE.

MODERATE TO STRONG SOUTHERLY FLOW WILL CREATE HAZARDOUS CONDITIONS
FOR SMALL CRAFT ACROSS THE MARINE AREA THROUGH TONIGHT AS A COLD
FRONT APPROACHES THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE COLD FRONT WILL MOVE ACROSS THE MARINE AREA SUNDAY MORNING WITH A
STRONG NORTHWEST WIND IN ITS WAKE THROUGH EARLY NEXT WEEK. A SMALL
CRAFT ADVISORY IS IN EFFECT THROUGH EARLY NEXT WEEK.

In the hours before

Special weather statement, Mar 23, 11:28 AM CST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1228 PM CDT SAT MAR 23 2013

ALZ061-063-231800-
UPPER MOBILE AL-LOWER MOBILE AL-
1228 PM CDT SAT MAR 23 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 100 PM CDT...

AT 1228 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GRAND
BAY...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  REGIONAL AIRPORT IN WEST MOBILE...          MIDTOWN MOBILE...
  DOWNTOWN MOBILE...    TILLMANS CORNER...    THEODORE...
  PRICHARD...           I10 AND I65...        GRAND BAY...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 1 AND 28. THIS
INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 7.

THE PRIMARY THREATS FROM THIS STORM ARE HAIL UP TO ONE HALF INCH IN
DIAMETER AND WIND GUSTS UP TO 40 MPH. WINDS THIS STRONG COULD BLOW
OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK
SHELTER UNTIL THIS STORM HAS PASSED.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&

PURDY
Special weather statement, Mar 23, 11:58 AM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1258 PM CDT SAT MAR 23 2013

ALZ051-052-MSZ067-231900-
CHOCTAW AL-WASHINGTON AL-WAYNE MS-
1258 PM CDT SAT MAR 23 2013

...A STRONG THUNDERSTORM WILL AFFECT EASTERN WAYNE COUNTY IN
SOUTHEAST MISSISSIPPI...SOUTHERN CHOCTAW AND NORTHWESTERN WASHINGTON
COUNTIES IN SOUTHWEST ALABAMA...THROUGH 200 PM CDT...

AT 1258 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
WAYNESBORO...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLARA...              BUCKATUNNA...         TOXEY...
  SILAS...              NEEDHAM...            GILBERTOWN...
  MILLRY...

THE PRIMARY THREATS FROM THIS STORM ARE HAIL UP TO ONE HALF INCH IN
DIAMETER AND WIND GUSTS UP TO 40 MPH. WINDS THIS STRONG COULD BLOW
OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK
SHELTER UNTIL THIS STORM HAS PASSED.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

&&

PURDY
Local storm report, Mar 23, 12:46 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
146 PM CDT SAT MAR 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     HAIL             MALBIS                  30.66N 87.85W
03/23/2013  E0.88 INCH       BALDWIN            AL   TRAINED SPOTTER

            PENNY TO NICKEL SIZE HAIL REPORTED ON HIGHWAY 90 2 MILES
            EAST OF HIGHWAY 181

&&

JFB
Special weather statement, Mar 23, 1:14 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
214 PM CDT SAT MAR 23 2013

ALZ064-FLZ001>004-232015-
INLAND SANTA ROSA FL-INLAND ESCAMBIA FL-COASTAL ESCAMBIA FL-
SANTA ROSA FL-LOWER BALDWIN AL-
214 PM CDT SAT MAR 23 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BALDWIN COUNTY
IN SOUTHWEST ALABAMA...SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES IN
NORTHWEST FLORIDA...THROUGH 315 PM CDT...

AT 213 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 10 MILES WEST OF MOLINO TO 9 MILES WEST OF
GONZALEZ TO 5 MILES NORTHEAST OF FOLEY...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PENSACOLA INTERNATIONAL AIRPORT...          MIDWAY...
  WOODLAWN BEACH...     WHITING FIELD...      TIGER POINT...
  ROEVILLE...           POINT BAKER...        PEA RIDGE...
  MULAT...

THE PRIMARY THREATS FROM THIS STORM ARE HAIL UP TO ONE HALF INCH IN
DIAMETER AND WIND GUSTS UP TO 40 MPH. WINDS THIS STRONG COULD BLOW
OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK
SHELTER UNTIL THIS STORM HAS PASSED.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

&&

PURDY
Special weather statement, Mar 23, 1:22 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
222 PM CDT SAT MAR 23 2013

ALZ051>053-232000-
CHOCTAW AL-WASHINGTON AL-CLARKE AL-
222 PM CDT SAT MAR 23 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHOCTAW...NORTHWESTERN
WASHINGTON AND NORTHWESTERN CLARKE COUNTIES IN SOUTHWEST ALABAMA...
THROUGH 300 PM CDT...

AT 216 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES EAST OF
WAYNESBORO...OR 8 MILES WEST OF SILAS...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SILAS...              GROVE HILL...         COFFEEVILLE...

THE PRIMARY THREATS FROM THIS STORM ARE HAIL UP TO DIME SIZE IN
DIAMETER AND WIND GUSTS UP TO 40 MPH. WINDS THIS STRONG COULD BLOW
OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK
SHELTER UNTIL THIS STORM HAS PASSED.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

&&

PURDY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Santa Rosa

When
March 23, 2:10 PM CST to 2:11 PM CST
Where
Santa Rosa County, Milton
Property damage
$50,000
Reported by
Fire Department/Rescue
Coordinates
30.630, -87.030

Lightning caused significant damage to a house.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 439756.